USMLE Question of the Week
Pharmacology of the Treatment of Symptomatic Tachyarrhythmia USMLE
In Episode 4 of Med School Question of the Week for USMLE, Leigh Finnegan examines the following:
A 27-year-old female presents to the emergency department with a complaint of chest palpitations and dizziness. Her past medical history is notable for generalized anxiety disorder, for which she takes sertraline daily. Her heart rate is noted to be 175 beats per minute and her blood pressure is 106/74 mmHg. Based on her EKG presentation, she is given an IV dose of a medication which is intended to quickly break her abnormal rhythm. A few seconds after the medication is given her EKG has changed. Watch this video to see if you know the mechanism of the medication that was most likely administered between her two EKGs.
- Hyperpolarization of cells in the atrioventricular node
- Blockage of sympathetic input to the sinoatrial and atrioventricular nodes
- Blockage of sodium channels in cardiac myocytes
- Blockage of calcium channels in cardiac myocytes